The Open UniversitySkip to content
 

Kernel density estimation when the bandwidth is large

Jones, M. C. (1993). Kernel density estimation when the bandwidth is large. Australian Journal of Statistics, 35(3) pp. 319–326.

DOI (Digital Object Identifier) Link: http://dx.doi.org/10.1111/j.1467-842X.1993.tb01339.x
Google Scholar: Look up in Google Scholar

Abstract

The performance of kernel density estimation, in terms of mean integrated squared error, is investigated in the opposite of the usual situation, namely when the bandwidth is large. This affords noteworthy insights including the special role taken by the normal density function as kernel and a tie-in with ‘semiparametric’ approaches to density estimation.

Item Type: Journal Article
Copyright Holders: 1993 Australian Statistical Publishing Association
ISSN: 1467-842X
Keywords: mean integrated squared error;normal density;oversmoothing;semi-parametric density estimation
Academic Unit/Department: Mathematics, Computing and Technology > Mathematics and Statistics
Item ID: 28287
Depositing User: Sarah Frain
Date Deposited: 18 Apr 2011 10:06
Last Modified: 18 Apr 2011 10:06
URI: http://oro.open.ac.uk/id/eprint/28287
Share this page:

Altmetrics

Scopus Citations

Actions (login may be required)

View Item
Report issue / request change

Policies | Disclaimer

© The Open University   + 44 (0)870 333 4340   general-enquiries@open.ac.uk